Abstract

Tumor Lysis Syndrome Following a Single Atezolizumab Infusion for Metastatic Urothelial Carcinoma Involving Both Upper and Lower Tract

Background: Tumor lysis syndrome is a potentially fatal complication of oncological therapy. Atezolizumab is a recently-approved agent for the treatment of advanced urothelial carcinoma and, to the best of our knowledge, tumor lysis syndrome has never been reported after atezolizumab therapy for urothelial carcinoma.

Case presentation: We present the case of a 77-year-old female who developed acute renal failure and tumor lysis syndrome after a single infusion of atezolizumab for metastatic urothelial carcinoma involving both upper and lower tract.

Conclusion: Our case demonstrates that anti-PD-1 Immunotherapy can induce acute tumor lysis syndrome, which necessitates frequent laboratory monitoring and prompt initiation of appropriate therapy. Considering that atezolizumab and other immunotherapy agents are increasingly used in advanced cancer, oncologists should be alert when treating patients at high risk of tumor lysis syndrome, and determine appropriate prophylaxis.


Author(s):

Daniel Brunnhoelzl, Michael Weed, Richard Trepet and Jue Wang



Abstract | Full-Text | PDF

Share this  Facebook  Twitter  LinkedIn  Google+

Recommended Conferences

Flyer image

Abstracted/Indexed in

  • Index Copernicus
  • Google Scholar
  • CiteFactor
  • WorldCat
  • Publons